MAUDE Adverse Event Report: IE33 ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

IE33 ULTRASOUND SYSTEM; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number 8500-0082-01
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the suspect transducer is anticipated.Evaluation of the transducer will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported an x7-2t model transducer had an articulation issue during use.There was no injury associated with this event.
 
Additional Manufacturer Narrative
A philips service engineer replaced the involved transducer on the ultrasound system.Evaluation of the suspect transducer was performed upon its return from the customer.Functional testing of the transducer confirmed the articulation issue as described by the customer.An internal inspection found a twisted, kinked, and torn cable to be the root cause of the lack of articulation.Visual inspection of the returned transducer found chips on the connector, a worn i-tube, bite marks on the i-tube, chips in the beading, and blisters on the window.The extensive physical damage to the transducer inhibited the overall performance of the device and is indicative of improper maintenance.
 
Event or Problem Description

Brand Name
IE33 ULTRASOUND SYSTEM
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
MDR Report Key11047809
Report Number3019216-2020-00121
Device Sequence Number1307899
Product Code IYN
UDI-Device Identifier00884838061668
UDI-Public00884838061668
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8500-0082-01
Device Catalogue Number795052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Distributor Facility Aware Date11/30/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1